Top answers from doctors based on your search:
Disclaimer

Stopping buspar

A 37-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Cold turkey??: You haven't listed all your medications, but suddenly stopping the xanax (alprazolam) could risk seizures for sure. You sound like you may be in ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 44-year-old member asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
See below: That depends on your prescribing physician's guidance but both can be taken together.
A 51-year-old female asked:
Dr. Alan Koenigsberg
41 years experience in Psychiatry
Hard to know: If you were being treated for anxiety and depression with Lexapro, (escitalopram) and then stopped it, there is an excellent chance the illnesses will ... Read More
A 45-year-old female asked:
Dr. Philip Miller
46 years experience in Family Medicine
Buspar (buspirone) side effects: Call your physician and stop the Buspar (buspirone) until a substitution is made.
1
1 thank
A 42-year-old member asked:
Dr. Donald Jacobson
39 years experience in Psychiatry
It was prescribed: By a doctor so it should be discontinued a per your doctors directions. I will say that I have never encountered withdrawal from Buspar (buspirone) an ... Read More
1
1 thank
A 37-year-old male asked:
Dr. David Lipkin
51 years experience in Internal Medicine
At least 24 hours: The half life of Buspar (buspirone) and it's active metabolite is 3 and 6 hours respectively. This means that very little will be present 24 hours aft ... Read More
1
1 thank
A 27-year-old male asked:
Dr. Enrique Madrigal-segura
53 years experience in Psychiatry
Buspar/clearance: Under ordinary circumstances, the Buspirone should clear in 12-24 hrs, although traces could be detected in urine (if we could test). I don't believe ... Read More
A 54-year-old male asked:
Dr. Robert Killian
27 years experience in General Practice
Mental Health: Did your anxiety or depression go up when you stopped the buspar (buspirone)?
1
1 thank
A 40-year-old female asked:
Dr. Ladislav Volicer
61 years experience in Geriatric Psychiatry
Slowly: Try reducing the doses very slowly, one medication at a time.
1
1 thank
A 47-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Can be side effects: Buspar (buspirone) can cause GI upset, and this may also wear off in a few days. It can be helpful for anxiety, and usually requires at least 7-10 da ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

People also searched for:

Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
Unlimited visits
$10/month